Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

January 25, 20214 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Jan 25, 2021, 1:20 PM CST for 4 counties in Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 1:20 PM CST (19:20 UTC)
Expired
Jan 25, 2021, 2:00 PM CST
In force
40 min
Issued by
NWS Nashville, TN

Counties Davidson County, TN, Macon County, TN, Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS84 KOHX 251920
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
120 PM CST Mon Jan 25 2021
 
TNZ008-009-026>029-252000-
Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-Sumner TN-Macon TN-
120 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...NORTHWESTERN
WILSON...SOUTHEASTERN CHEATHAM...MACON AND TROUSDALE COUNTIES UNTIL
200 PM CST...

At 120 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Kingston Springs.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Ashland City, Lafayette, Hartsville, Nashville,
Madison, Hendersonville, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Lakewood, Westmoreland and Pegram.

This includes the following highways...
 Interstate 40 between mile markers 185 and 233.
 Interstate 65 between mile markers 75 and 102.
 Interstate 24 between mile markers 37 and 59.

Vol State COVID Testing Site (Sumner Co.) will also be impacted.

LAT...LON 3662 8580 3648 8582 3643 8598 3610 8652
      3606 8653 3607 8653 3609 8655 3604 8656
      3605 8717 3613 8716 3665 8631
TIME...MOT...LOC 1920Z 273DEG 37KT 3662 8630 3614 8713 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 25, 11:47 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 25, 11:47 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1147 AM CST Mon Jan 25 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Widespread rain continues to move northeast across the mid-state
early this morning. This band is ahead of a lifting warm front
which will move just north of the area around midday as a SFC low
moves out of the plains toward the OH valley. Once this warm front
passes, we are likely looking at minimal pcpn for much of the
late morning/early afternoon. And once in the warm sector, our
temps will go well above normal and maybe even peeks of sun pop
out. Later this morning 40-60knt H925-850 jet will cut across the
mid-south, pushing helicity/shear to pretty high ends. Instability
remains quite low but it is very possibly it gets a boost later
today, giving us at least small chance of severe storms late today
into the evening as the SFC/LL lows finally move into the
southern OH valley. Even weak spinups not out of the question if
instability can jump even even a few 100. Winds today will also
become quite gusty but looks to stay below advisory criteria right
now.

The last of the pcpn should move out late tonight ahead of a weak
front and despite another boundary moving through on Tuesday, we
are not expecting any additionally pcpn until late Wednesday
morning when another weak upper trough moves into the MS river
valley. Temps will be borderline to as if this pcpn starts as a
mix in the northwest but it should warm enough for all
rainshowers later Wednesday as this trough axis passes. Pcpn will
be largely east by days end but is likely to mix or change over
the snow late evening plateau before ending. Minor accum may be
possible higher elevations.

The workweek will end dry but another system is setting to cross
the region over the weekend. The brunt of this system will pass
Saturday night/early Sunday as a cold front moves by. Right now we
are only looking at showers as this system not looking to potent
at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

Kind of a messy aviation forecast for the next 12-15 hours. A
warm front is pushing into the northwest part of Middle TN putting
the mid state into the warmer air. This will provide for the
ability for showers and thunderstorms to occur this afternoon and
evening. Can/t rule out a strong to severe storm either.  With
spotty showers and low clouds MVFR/IFR conditions expected. Winds
will be from the southwest and gusty...also included low level
wind sheer through at least 00Z.

Once the showers and thunderstorms tapper off overnight MVFR
conditions will dominate for BNA/MQY/CKV. IFR/LIFR conditions
expected to continue for CSV. Back to VFR area wide after 12Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........12
Hazardous weather outlook, Jan 25, 4:00 AM CST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
400 AM CST Mon Jan 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
400 AM CST Mon Jan 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible this afternoon
and early evening. A quick spinup is even possible. Locally heavy
rain may still occur, with a small chance of localized minor
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later today.

07

In the hours before

Special weather statement, Jan 25, 12:32 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1232 PM CST Mon Jan 25 2021

TNZ006>008-251900-
Robertson TN-Sumner TN-Montgomery TN-
1232 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
NORTHWESTERN SUMNER AND ROBERTSON COUNTIES UNTIL 100 PM CST...

At 1231 PM CST, Doppler radar was tracking a strong thunderstorm near
Guthrie, or 13 miles northwest of Springfield, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Springfield, White House, Greenbrier, Cross Plains, Portland,
Orlinda, Adams, Cedar Hill, Mitchellville, Cottontown and Black Jack.

This includes Interstate 65 between mile markers 105 and 121.

LAT...LON 3640 8653 3651 8718 3664 8717 3665 8659
      3663 8656 3665 8651 3665 8648
TIME...MOT...LOC 1831Z 277DEG 44KT 3660 8708

Rose
Special weather statement, Jan 25, 12:59 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
1259 PM CST Mon Jan 25 2021

TNZ007>009-026>028-251930-
Robertson TN-Davidson TN-Wilson TN-Cheatham TN-Sumner TN-Macon TN-
1259 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...
SUMNER...NORTHWESTERN WILSON...NORTHEASTERN CHEATHAM...NORTHWESTERN
MACON AND EASTERN ROBERTSON COUNTIES UNTIL 130 PM CST...

At 1259 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Cross Plains to Coopertown.
Movement was east at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gallatin, Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Westmoreland, Ridgetop, Cross
Plains, Portland, Pleasant View, Orlinda, Mitchellville, Bethpage,
Oak Grove, Bledsoe Creek State Park and Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 97 and 120.
 Interstate 24 between mile markers 26 and 31.

Vol State COVID Testing Site (Sumner Co.) will also be impacted.

LAT...LON 3663 8596 3647 8619 3648 8619 3649 8624
      3645 8624 3645 8627 3642 8627 3628 8648
      3636 8706 3665 8664 3665 8659 3663 8657
      3665 8651 3665 8645
TIME...MOT...LOC 1859Z 267DEG 48KT 3665 8664 3641 8698

Rose
Local storm report, Jan 25, 1:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TSTM WND GST     CLARKSVILLE             36.56N  87.35W
01/25/2021  M55 MPH          MONTGOMERY         TN   ASOS

            THE ASOS AT CLARKSVILLE AIRPORT REPORTED A WIND GUST OF
            48 KTS.

&&

EVENT NUMBER OHX2100059

FBORDEN
Local storm report, Jan 25, 1:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
01/25/2021                   MONTGOMERY         TN   EMERGENCY MNGR

            GOT A REPORT FROM CLARKSVILLE SCHOOL SUPERINTENDENT
            THAT SOME TEACHERS REPORTED ROOF DAMAGE ON MCGREGOR ROAD
            AFTER THE 48 KT GUST AT THE AIRPORT.

&&

EVENT NUMBER OHX2100060

FBORDEN
Special weather statement, Jan 25, 1:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CST Mon Jan 25 2021

TNZ008-009-026>029-252000-
Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-Sumner TN-Macon TN-
120 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...NORTHWESTERN
WILSON...SOUTHEASTERN CHEATHAM...MACON AND TROUSDALE COUNTIES UNTIL
200 PM CST...

At 120 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Kingston Springs.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Ashland City, Lafayette, Hartsville, Nashville,
Madison, Hendersonville, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Lakewood, Westmoreland and Pegram.

This includes the following highways...
 Interstate 40 between mile markers 185 and 233.
 Interstate 65 between mile markers 75 and 102.
 Interstate 24 between mile markers 37 and 59.

Vol State COVID Testing Site (Sumner Co.) will also be impacted.

LAT...LON 3662 8580 3648 8582 3643 8598 3610 8652
      3606 8653 3607 8653 3609 8655 3604 8656
      3605 8717 3613 8716 3665 8631
TIME...MOT...LOC 1920Z 273DEG 37KT 3662 8630 3614 8713

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:32 PM CSTSpecial Weather StatementOHXRobertson28 min
Jan 25, 12:59 PM CSTSpecial Weather StatementOHXSumner31 min
Jan 25, 1:56 PM CSTSpecial Weather StatementOHXClay, Jackson, Macon, Pickett, Trousdale49 min
Jan 25, 2:40 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett50 min
Jan 25, 5:04 PM CSTSpecial Weather StatementOHXDavidson26 min
Jan 25, 5:28 PM CSTSpecial Weather StatementOHXHickman, Lewis, Perry32 min
Jan 25, 5:46 PM CSTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson44 min
Jan 25, 5:54 PM CSTSpecial Weather StatementOHXDickson, Humphreys36 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.